Hail, Pontotoc
- When
- June 3, 12:40 PM CST
- Where
- Pontotoc County, 1.79 mi SE of Ada
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.750, -96.660
A cluster of thunderstorms became briefly organized across east-central into southeast Oklahoma during the early afternoon of the 3rd. A few reports of damaging wind gusts, large hail and flooding were received in around the community of Ada.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cluster of thunderstorms became briefly organized across east-central into southeast Oklahoma during the early afternoon of the 3rd. A few reports of damaging wind gusts, large hail and flooding were received in around the community of Ada.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 3, 11:33 AM CST, 1 hour 7 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1233 PM CDT Sat Jun 3 2023 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 257 AM CDT Sat Jun 3 2023 With the organized heavier rain ending, the Flood Watch that was originally in effect until 12Z will be cancelled early with this forecast issuance. Northwest to southeast oriented line of storms will continue to progress northward and weaken through the early morning hours before dissipating after daybreak. Stratiform region in its wake is also showing signs of shrinking. Not entirely confident that we will go echo-free on radar today, as broad cyclonic flow over the region may keep scattered showers going across northern and eastern portions of Oklahoma. As we start to heat up this afternoon, enough instability will likely develop for scattered thunderstorms, primarily non-severe. Zone of convective redevelopment today will most likely extend from portions of north-central Oklahoma, to areas east of OKC, down into southeast Oklahoma along and east of quasi-stationary mid level trough axis. Some additional convection may also occur closer to northwest Oklahoma as well. By late in the day, there are still signals from CAMs to develop a smaller complex of storms (compared to last night) over the High Plains that could progress southeastward toward the region tonight into early Sunday. With plenty of moisture to work with, will keep this potential in the forecast. For most of the forecast area, with additional cloud cover, temperatures today are expected to be 3 to 5 degrees cooler than yesterday, from northern down into central/southeast Oklahoma. && .LONG TERM... (Sunday through Friday) Issued at 257 AM CDT Sat Jun 3 2023 Showers and thunderstorms will likely be ongoing over the region early Sunday with less intensity and coverage expected. Overall, chances for storm activity should decrease late Sunday through the first half of next week. Models (especially the GFS) are still allowing a backdoor front to move into the region, courtesy of strengthening eastern U.S. upper trough, but slower with its arrival. Rain chances will increase some with the arrival of this front, which looks to be Thursday, perhaps into Friday. If the front can make it this far west, slightly cooler air will accompany the front for late week, but no significant cool down is expected. && .AVIATION... (18Z TAFS) Issued at 1226 PM CDT Sat Jun 3 2023 Extensive low to mid level cloud cover has lingered into early this afternoon at some of our central Oklahoma sites, with some MVFR ceilings still being reported. Expect ceilings to improve by mid afternoon, with pop up showers and storms possible at just about every site as well. However, chances for storms were too low to mention at any of the TAF sites. Storm chances diminish this evening before increasing once again in western Oklahoma late tonight, but the better chances are expected to remain to the south/west of our TAF sites to include mention at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 79 63 83 / 40 40 20 40 Hobart OK 63 79 61 81 / 50 60 40 40 Wichita Falls TX 65 82 63 81 / 30 70 30 40 Gage OK 59 76 58 81 / 50 60 40 30 Ponca City OK 63 84 62 86 / 40 30 10 20 Durant OK 65 84 65 85 / 30 50 10 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...08
Hazardous Weather Outlook National Weather Service Norman OK 330 AM CDT Sat Jun 3 2023 OKZ004>048-050>052-TXZ083>090-040830- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 330 AM CDT Sat Jun 3 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered, non-severe thunderstorms, will be possible this morning across northern, central and southeast Oklahoma. Additional and stronger storms will be possible this afternoon, mainly across northern, central, and southeast Oklahoma. Strong wind gusts will be possible. Another area of storms may form west of Oklahoma and move into the body of Oklahoma and western north Texas tonight. Strong and possibly damaging wind gusts would be possible with these storms across southwest Oklahoma and western north Texas during the evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Non-severe thunderstorms may linger across Oklahoma and northern Texas early on Sunday. While at least low thunderstorm chances continue next week, widespread thunderstorm activity is not expected and organized severe weather is unlikely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
134 PM CDT Sat Jun 3 2023
OKZ031-042-031900-
Pontotoc OK-Seminole OK-
134 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of southwestern
Seminole and northeastern Pontotoc Counties through 200 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ada, moving north at 10 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ada, Konawa, Byng, and Francis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3467 9658 3472 9679 3497 9676 3489 9644
TIME...MOT...LOC 1833Z 195DEG 9KT 3477 9666
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WareThe Norman radar (KTLX), 86 km away, was scanning. The volume nearest the first event began at 18:40 UTC.
6 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Social media image showing a 6 12-inch diameter tree branch snapped. Time is radar estimated.
Wind gust measured with handheld anemometer.
Social media video showing water flowing across portions of Cradduck Road in southeast parts of Ada.
MPing report.
MPing report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1105854, 1105855, 1105856, 1105857, 1105858, 1105859, 1106185, 1105860, 1105862.